MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the stapler instrument to perform failure analysis.Stapler logs showed the sureform 60 stapler k17250911-0111 - the stapler being returned - was used first.It was installed on the system 5 times and fired 1 green reload.On install 1, a white reload was installed, however no clamping or firing was attempted.On install 2, a blue reload was installed.The user made 3 incomplete clamp attempts.There was no unclamp attempt following the 3rd incomplete clamp.On install 3, the first two clamp attempts were aborted by the user.The 3rd clamp was successful, and the firing was completed with 3-4 pauses for compression.On install 4, a blue reload was installed, and the only clamp attempt was incomplete.No unclamp was attempted.On install 5, a blue reload was installed and the only clamp attempt was incomplete.No unclamp was attempted.The instrument was then removed and not used in the procedure again.A second stapler k11250219-0162 was then installed on the system six times and fired five reloads (one green, followed by four blue).On installs 1 and 2, the first clamps were successful, and the firings were each completed with 1 pause for compression.On installs 3, 5, and 6, the first clamps were successful, and the firings were completed with no pauses for compression.On install 4, a blue reload was installed, however no clamping or firing was attempted.After install 6, the instrument was removed and not used again in the procedure.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the stapler "could not be opened after the stacking process".During the second fire using the sureform 60 stapler instrument, the jaws of the instrument would not open while stuck on tissue after firing a blue reload.This occurred with the second fire of this stapler instrument.The message "tissue too thick" appeared following an aborted clamp attempt.The tissue was carefully pushed out of the closed jaws with no reports of tissue damage.The procedure was completed as planned.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24686390
Report Number2955842-2026-17571
Device Sequence Number15946692
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K17250911
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK17250911 0111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown